Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 27, NWS Cheyenne, WY

November 15, 20114 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Nov 15, 2011, 1:41 PM MST for 4 counties in Wyoming. It took effect at Nov 16, 2011, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2011, 1:41 PM MST (20:41 UTC)
In effect from
Nov 16, 2011, 11:00 PM MST
Expired
Nov 16, 2011, 3:12 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WWUS75 KCYS 152041
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
141 PM MST TUE NOV 15 2011

...HIGH WIND WATCH FOR PORTIONS OF SOUTHEAST WYOMING WEDNESDAY
EVENING INTO THURSDAY...

.AFTER A BRIEF LULL IN WINDS TONIGHT INTO WEDNESDAY MORNING...WEST
WINDS WILL BE ON THE INCREASE AGAIN DURING THE EVENING HOURS
THROUGH THURSDAY. THE INCREASE IN WINDS IS DUE TO A COLD FRONT
THAT WILL APPROACH AND MOVE THROUGH MONTANA LATE WEDNESDAY NIGHT
INTO THURSDAY. OUR WIND PRONE AREAS OF BORDEAUX...ARLINGTON AND
POSSIBLY VEDAUWOO WILL BE THE FIRST LOCATIONS TO EXPERIENCE THESE
INCREASING WINDS...AS EARLY AS WEDNESDAY EVENING.
EVENTUALLY...THESE STRONG WINDS ARE EXPECTED TO REACH VALLEY
FLOORS WEST OF THE LARAMIE RANGE THURSDAY MORNING AND PERSIST
THROUGH THE LATE AFTERNOON. THERE IS THE POSSIBILITY THAT THESE
STRONG WINDS COULD CONTINUE INTO FRIDAY.

WYZ106-110-116-161200-
/O.NEW.KCYS.HW.A.0027.111117T0600Z-111118T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
141 PM MST TUE NOV 15 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON. 

* TIMING...11 PM WEDNESDAY EVENING...PERSISTING THROUGH THURSDAY
  AFTERNOON. THERE IS THE POSSIBILITY THAT THESE STRONG WINDS WILL
  CONTINUE INTO FRIDAY.

* WINDS...WEST AT 30 TO 40 MPH SUSTAINED WITH GUSTS TO 70 MPH
  POSSIBLE. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-105-109-115-117-161200-
/O.NEW.KCYS.HW.A.0027.111117T1200Z-111118T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...LARAMIE...HORSE CREEK...HARRIMAN...WHITAKER
141 PM MST TUE NOV 15 2011

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING...EARLY THURSDAY MORNING...PERSISTING THROUGH THE
  AFTERNOON. THERE IS THE POSSIBILITY THAT THESE STRONG WINDS WILL
  CONTINUE INTO FRIDAY.

* WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CLAYCOMB
2 follow-up statements
636 
WWUS75 KCYS 160426
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
926 PM MST TUE NOV 15 2011

...HIGH WINDS TO RETURN TO PORTIONS OF SOUTHEAST WYOMING WEDNESDAY
EVENING AND THURSDAY...

.AFTER A BRIEF LULL IN WINDS THROUGH EARLY WEDNESDAY...WEST WINDS
WILL AGAIN BE ON THE INCREASE WEDNESDAY EVENING AND THURSDAY.
WINDS WILL INITIALLY INCREASE NEAR ARLINGTON...OVER THE SOUTHERN
LARAMIE RANGE AND IN SOUTHWEST PLATTE COUNTY NEAR BORDEAUX LATE
WEDNESDAY EVENING. THESE WINDS WILL SPREAD OUT INTO LOWER
ELEVATIONS WEST OF THE LARAMIE RANGE DURING THE DAY ON THURSDAY.
THERE IS THE POSSIBILITY THAT THESE STRONG WINDS COULD CONTINUE
INTO FRIDAY.

WYZ106-110-116-161500-
/O.CON.KCYS.HW.A.0027.111117T0600Z-111118T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
926 PM MST TUE NOV 15 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON. 

* TIMING...11 PM WEDNESDAY THROUGH 5 PM THURSDAY. 

* WINDS...WEST AT 30 TO 40 MPH SUSTAINED WITH GUSTS TO 70 MPH 
  POSSIBLE. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED 
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-105-109-115-117-161500-
/O.CON.KCYS.HW.A.0027.111117T1200Z-111118T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...LARAMIE...HORSE CREEK...HARRIMAN...WHITAKER
926 PM MST TUE NOV 15 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON. 

* TIMING...5 AM THURSDAY THROUGH 5 PM THURSDAY.

* WINDS...WEST AT 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED 
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
592 
WWUS75 KCYS 161012
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
312 AM MST WED NOV 16 2011

...HIGH WINDS TO RETURN TO PORTIONS OF SOUTHEAST WYOMING
WEDNESDAY NIGHT AND THURSDAY...

.A STRENGTHENING SURFACE PRESSURE GRADIENT WILL COMBINE WITH
INCREASING WINDS ALOFT TO PRODUCT STRONG WEST TO SOUTHWEST SURFACE
WINDS WEDNESDAY NIGHT THROUGH THURSDAY. WINDS WILL INITIALLY
INCREASE NEAR ARLINGTON...OVER THE SOUTHERN LARAMIE RANGE AND IN
SOUTHWEST PLATTE COUNTY NEAR BORDEAUX WEDNESDAY NIGHT. THESE WINDS
WILL SPREAD OUT INTO LOWER ELEVATIONS ALONG AND WEST OF THE
LARAMIE RANGE DURING THE LATE MORNING ON THURSDAY...WITH THE PEAK
WINDS EXPECTED IN THE AFTERNOON HERE. THESE WINDS LOOK TO DIMINISH
THROUGH THURSDAY EVENING.

WYZ109-161115-
/O.CAN.KCYS.HW.A.0027.111117T1200Z-111118T0000Z/
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA
312 AM MST WED NOV 16 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

RECENT MODEL RUNS SHOW WINDS TO BE SLIGHTLY BELOW HIGH WIND
CRITERIA...SO WILL CANCEL THE WATCH. SOUTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS TO 50 MPH ARE STILL ANTICIPATED IN THIS AREA
THURSDAY AFTERNOON.

$$

WYZ106-110-116-162300-
/O.UPG.KCYS.HW.A.0027.111117T0600Z-111118T0000Z/
/O.NEW.KCYS.HW.W.0049.111117T0700Z-111118T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
312 AM MST WED NOV 16 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL BECOME STRONG AFTER MIDNIGHT TONIGHT AND
  WILL CONTINUE THROUGH 6 PM THURSDAY.

* WINDS...WEST TO SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH
  GUSTS TO 70 MPH ARE QUITE POSSIBLE. THE STRONGEST WINDS WILL
  OCCUR NEAR THE ARLINGTON AND BORDEAUX AREAS.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED
  ROADS SUCH AS INTERSTATE 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-115-117-162300-
/O.UPG.KCYS.HW.A.0027.111117T1200Z-111118T0000Z/
/O.NEW.KCYS.HW.W.0049.111117T1500Z-111118T0100Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-LARAMIE VALLEY-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...LARAMIE...
HORSE CREEK...HARRIMAN...WHITAKER
312 AM MST WED NOV 16 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM MST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL BECOME STRONG BY 8 AM THURSDAY AND WILL
  CONTINUE THROUGH 6 PM THURSDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RJM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 15, 1:28 PM MST, 13 minutes earlier.

Area forecast discussion, Nov 15, 1:28 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
128 PM MST TUE NOV 15 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...

WINDS LOOK TO RETURN AND INCREASE WEDNESDAY NIGHT INTO THURSDAY.
FORECAST CHALLENGES DEAL PRIMARILY WITH TIMING OF INCREASING WINDS
AND LOCATIONS WHERE THESE STRONG WINDS TAKE PLACE.

CURRENTLY...HAVE THE COLD FRONT THAT WENT THROUGH US YESTERDAY
HUNG UP ALONG THE LARAMIE RANGE. A SECONDARY FRONT PUSHING
SOUTHWARD THIS AFTERNOON FROM NEAR ABERDEEN SOUTH DAKOTA...
WESTWARD INTO THE NORTHERN NEBRASKA PANHANDLE...THEN NORTHWESTWARD
INTO SOUTHEASTERN MONTANA. ALONG THIS FRONT...AREAS OF VERY LIGHT
SNOW DEVELOPED THIS MORNING ACROSS NORTHERN CONVERSE AND NIOBRARA
COUNTIES WITH BOTH LUSK AND DOUGLAS REPORTING LIGHT SNOW. QUITE AN
EXTENSIVE AREA OF LOW CLOUDINESS BEHIND THE FRONT OVER SOUTHERN
MONTANA AND NORTHEASTERN WYOMING. WILL NEED TO WATCH THIS TONIGHT
FOR OUR AVIATION SITES.

FRONT MOVES SOUTH LATE THIS AFTERNOON AND SETS UP ALONG THE
EASTERN SLOPES OF THE LARAMIE RANGE. GIVES US A PRETTY GOOD SHOT
OF COLD AIR WITH 700MB TEMPERATURES FALLING TO -10 TO -12C TOWARDS
MIDNIGHT TONIGHT...THIS ROUGHLY 2 TO 4C COLDER THAN WHAT WE HAD
THIS MORNING. AS A RESULT...WE ARE LOOKING FOR OVERNIGHT LOWS TO
FALL INTO THE UPPER TEENS AND LOW 20S ACROSS MUCH OF THE CWA.
FRONT WILL BRING A TEMPORARY HALT TO THE STRONG WINDS WE HAVE BEEN
EXPERIENCING THE PAST SEVERAL DAYS. LULL IN WINDS NOT EXPECTED TO
LAST LONG THOUGH.

BY WEDNESDAY MORNING...UPPER SHORTWAVE PUSHES EAST AND NEXT
SURFACE FRONT MOVES INTO MONTANA DURING THE AFTERNOON. AS A
RESULT...WEST WINDS LOOK TO BEGIN PICKING UP BY MID AFTERNOON. BY
WEDNESDAY EVENING...GFS DEPICTING QUITE A TIGHT 700MB GRADIENT
DEVELOPING WITH 70MTRS BETWEEN CRAIG AND CASPER BY 06Z AND
MAINTAINS THROUGH THE DAY THURSDAY. 700MB WINDS INCREASE TO 55KTS
BY 06Z/11 PM WEDNESDAY NIGHT..PERSISTING INTO THURSDAY. 12Z NAM
WRKHGT PRODUCT SHOWING 850 AND 700MB HEIGHT GRADIENTS RESPONDING
AS WELL. THE 850MB GRADIENT PEAKS AT 66MTRS AROUND 18Z
THURSDAY...700MB AT 65 MTRS. WENT AHEAD WITH A HIGH WIND WATCH
STARTING AT OUR WIND PRONE AREAS AT 06Z...WITH VALLEY LOCATIONS
ALONG AND WEST OF THE LARAMIE RANGE BY 12Z THURSDAY MORNING. HAVE
WATCH RUNNING THROUGH 00Z FRIDAY/THURSDAY AFTERNOON...BUT WOULD
NOT BE SURPRISED TO SEE ANY FUTURE HEADLINES GET EXTENDED INTO
FRIDAY AS 700MB GRADIENT REMAINS STRONG AND 700MB WINDS ON THE GFS
REMAINING ABOVE 55KTS THROUGH FRIDAY MORNING. ATTENTION TURNS TO
THE EXTENDED AS A PACIFIC COLD FRONT BEGINS TO APPROACH FROM THE WEST.

.LONG TERM...FRIDAY THROUGH TUESDAY...
EFFECTS FROM NEXT SYSTEM WILL BEGIN TO AFFECT THE CWA DURING THE
DAY FRIDAY. INITIALLY...A COLD FRONT WILL SINK SOUTH ACROSS THE
CWA AND SHOULD LIE NEAR THE COLORADO BORDER BY EVENING. AREAS OF
LIGHT SNOW SHOULD BEGIN TO EDGE OVER THE NW PART OF THE CWA BY
LATE AFTERNOON...A LITTLE SLOWER THAN EARLIER PROJECTED. LIGHT
SNOW SHOULD THEN SPREAD ACROSS MOST OF THE CWA FRIDAY NIGHT INTO
SATURDAY AS SFC FRONT MOVES SOUTH AND LEAVES LOW LEVEL UPSLOPE
FLOW OVERRUN BY WSW UPPER FLOW. DECENT UPPER JET DYNAMICS SHOULD
ALSO COME INTO PLAY FOR A SHORT TIME WITH A BAND OF SNOW LIKELY
PROGRESSING ACROSS THE CWA. SYSTEM MOVING FAIRLY FAST THUS
SNOWFALL AMOUNTS SHOULD REMAIN GENERALLY MODEST. PCPN EXPECTED TO
DECREASE LATE SAT MORNING LEAVING SNOW SHOWERS PRIMARILY CONFINED
TO THE MTNS DURING THE AFTERNOON AND EVENING. SNOW SHOWERS SHOULD
CONTINUE OVER AND CLOSE TO THE MTNS SUNDAY AND SUNDAY NIGHT IN
FAVORABLE SW FLOW TRAJECTORIES OVER THE MTNS WITH COOL
TEMPERATURES OTHERWISE. MONDAY AND TUESDAY LOOKING TO BE MILDER
AND DRY AS CWA SHOULD LIE IN BETWEEN TWO STREAMS OF FLOW...ONE
ACROSS THE FAR NORTHERN SECTIONS OF THE COUNTRY AND THE OTHER
ACROSS THE SOUTH WITH NEXT UPPER SYSTEM MOVING ACROSS THE SOUTHERN
ROCKYS INTO THE SOUTHERN PLAINS.

&&

.AVIATION...18Z TAFS...

MAINLY VFR EXPECTED OVER ALL TERMINALS THROUGH WEDNESDAY THOUGH SOME
PATCHY MVFR CIGS OVER PARTS OF EAST CENTRAL WY TODAY.  WEAK SFC COLD
FRONT WILL SINK SOUTH ACROSS THE PLAINS THROUGH THIS AFTERNOON.
GUSTY WINDS WILL ALSO CONTINUE INTO THIS EVENING AROUND THE MTNS.

&&

.FIRE WEATHER...

A BRIEF LULL IN THE WINDS EXPECTED THIS EVENING AND WEDNESDAY AS
HIGH PRESSURE TRACKS OVER SOUTHEAST WYOMING AND THEN SOUTH. STRONG
WINDS EXPECTED TO RETURN WEDNESDAY NIGHT AND PERSIST THROUGH
THURSDAY WITH ALL AREAS SEEING WIND GUSTS IN EXCESS OF 40 MPH
THROUGH THE DAY THURSDAY. NEXT CHANCE FOR SNOW LOOKS TO BE FRIDAY
NIGHT INTO SATURDAY AS A MOIST PACIFIC COLD FRONT BEGINS TO WORK
ITS WAY INTO THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 11 PM WEDNESDAY TO 5 PM THURSDAY FOR WYZ106-
     WYZ110-WYZ116.
     HIGH WIND WATCH FROM 5 AM THURSDAY TO 5 PM THURSDAY FOR WYZ104-
     WYZ105-WYZ109-WYZ115-WYZ117.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...RE
Hazardous weather outlook, Nov 15, 5:00 AM MST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
500 AM MST TUE NOV 15 2011

WYZ101>119-161200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
500 AM MST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS WILL AGAIN BE FOUND ACROSS MUCH OF
THE AREA TODAY. THE STRONGEST WINDS ARE MAINLY EXPECTED ALONG
AND NEAR INTERSTATE 80 BETWEEN CHEYENNE AND RAWLINS...WHERE GUSTS
TO 50 MPH WILL BE COMMON TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A BRIEF LULL FROM STRONG WEST WINDS IS EXPECTED ON WEDNESDAY...
HOWEVER...WINDS WILL BEGIN TO INCREASE WEDNESDAY NIGHT. BY
THURSDAY VERY STRONG WESTERLY WINDS WILL RETURN...WITH GUSTS
OF 50 TO 60 MPH LIKELY...ESPECIALLY OVER HIGHER ELEVATIONS
OF SOUTHEAST WYOMING...INCLUDING MUCH OF INTERSTATE 80.

WINDS WILL DECREASE ON FRIDAY...WHILE CHANCES FOR SNOW BEGIN
TO INCREASE. A PACIFIC STORM SYSTEM IS FORECAST TO MOVE ACROSS
THE CENTRAL AND NORTHERN ROCKIES FRIDAY NIGHT AND INTO THE PLAINS
SATURDAY. SNOW ACCUMULATIONS ARE POSSIBLE ACROSS OF MUCH OF
SOUTHEAST WYOMING WITH THIS STORM SYSTEM...BUT THE GREATEST
POTENTIAL FOR MODERATE TO HEAVY SNOW ACCUMULATIONS IS EXPECTED
ACROSS THE MOUNTAINS AND AREAS MAINLY FROM CHUGWATER NORTHWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-161200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
500 AM MST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A PACIFIC STORM SYSTEM IS FORECAST TO MOVE ACROSS THE CENTRAL AND
NORTHERN ROCKIES FRIDAY NIGHT AND INTO THE PLAINS SATURDAY. SNOW
ACCUMULATIONS ARE POSSIBLE INTO THE WESTERN NEBRASKA PANHANDLE ON
SATURDAY. AT THIS TIME...SNOW ACCUMULATION WITH THIS SYSTEM ARE
EXPECTED TO BE LIGHT TO MODERATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Nov 15, 9:02 AM MST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
902 AM MST TUE NOV 15 2011

WYZ110-115>118-151900-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
902 AM MST TUE NOV 15 2011

THROUGH NOON...EXPECT STRONG WESTERLY WINDS OF 25 TO 35 MPH WITH
GUSTS TO 55 MPH TO CONTINUE ALONG THE INTERSTATE 80 CORRIDOR FROM
CHEYENNE TO ARLINGTON. A FEW ISOLATED GUSTS TO 65 MPH WILL BE
POSSIBLE AS WELL...PARTICULARLY OVER THE INTERSTATE 80 SUMMIT AND
NEAR ARLINGTON. THESE WINDS ARE EXPECTED TO DECREASE BY EARLY
AFTERNOON DOWN TO 20 TO 25 MPH WITH GUSTS TO 45 MPH. THOSE
TRAVELERS IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES NEED TO BE
PREPARED FOR THESE SUDDEN WIND GUSTS THAT MAY TEND TO PUSH YOUR
VEHICLES TOWARDS THE EAST SUDDENLY AND WITHOUT WARNING.

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.